Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 9:28 AM CDT for Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 9:28 AM CDT (14:28 UTC)
- Expired
- Jun 4, 2000, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 50 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 041431 FFWFWD TXC139-041730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 928 AM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... ELLIS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1230 PM CDT * AT 928 AM CDT...DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF TWO INCHES OR MORE OVER MIDLOTHIAN AND MUCH OF NORTHWEST ELLIS COUNTY. SINCE MOST OF THE SOIL IN THIS AREA IS SATURATED...RUNOFF INTO THE NORTH AND SOUTH BRANCHES OF PRONG CREEK COULD LEAD TO FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE WAXAHACHIE...RED OAK...PALMER... OAK LEAF...MIDLOTHIAN...FERRIS AND ENNIS A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 3253 9706 3207 9693 3232 9646 3255 9653
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:30 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 4, 6:30 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 630 AM CDT SUN JUN 4 2000 UPPER LEVEL LOW CONTINUES TO DRIFT EAST THIS AM. EXPECT PRECIP TO TAPER OFF DURING THE MORNING HOURS...MUCH LIKE SATURDAY MORNING. BEST CHANCE OF RAIN/THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE IN THE SOUTHEAST HALF OF THE FORECAST AREA AS THE TROUGH AXIS MOVE EAST. HEAVIEST OBSERVED RAINFALL DURING PAST 24 HOURS WAS OVER FIVE INCHES AT MINERAL WELLS. WITH THE POSSIBILITY OF MORE RAIN AND THUNDERSTORMS AND A SATURATED GROUND MOST LOCATIONS...WILL EXTEND THE FLASH FLOOD WATCH UNTIL 4 PM THIS AFTERNOON AND INCLUDE THE SOUTHEAST ZONE THE WAS EXCLUDED IN THE FIRST ISSUANCE. A COLD FRONT WILL PUSH INTO THE AREA MONDAY MORNING AND HELP KEEP MAX TEMPS NEAR NORMAL FOR THIS TIME OF YEAR. IT WILL ALSO PUSH THE BULK OF THE PRECIP TO THE SOUTHEAST OF THE REGION MONDAY. IN EXTENDED PERIOD... MRF KEEPS UPPER LOW OVER SE TEXAS THE DRIFTS IT BACK NORTH INTO NORTH CENTRAL TEXAS BY FRIDAY AND FORECASTING RAIN AT THAT TIME. HOWEVER...WILL KEEP EXTENDED FORECAST DRY AS LOCATION OF UPPER LOW WILL DETERMINE THE BEST CHANCE OF RAIN IN THE REGION...PROVIDED THE MRF IS CORRECT IN IT/S FORECAST. WE/LL SEE. DFW 81/70/82/67 +400 ACT 83/70/82/67 +500 .FTW...FLASH FLOOD WATCH TODAY. 82 .AVIATION DISCUSSION... UPPER LOW CENTERED OVER ABOUT DECATUR. BULK OF PRECIP TO THE EAST OF THE ?LOW BUT A FEW SHWRS WERE STILL TRYING TO FORM TO THE WEST OF DFW. CIGS GENERALLY VFR THROUGH PERIOD EXCEPT FOR TEMPO IFR CIGS THIS MORNING AS ST CLOUDS FORM FROM MOISTURE LEFT BEHIND LAST NIGHT/S RAINS.
In the hours before
Local storm report, Jun 4, 6:30 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0315 AM FARMERSVILLE TX FLOOD
06/04/00 COLLIN SHERIFFS OFFICE
REPORTS HIGH WATER IN
FARMERSVILLE.
0350 AM BENBROOK TX FLOOD
06/04/00 TARRANT SHERIFFS OFFICE
REPORTS NUMEROUS AREAS
OF WATER OVER ROADWAYS
BETWEEN LAKE BENBROOK
AND MANSFIELD.
0420 AM GLEN ROSE TX FLOOD
06/04/00 SOMERVELL ONE HOUSE FLOODED IN
GLEN ROSE. REPORTED BY
SOMERVELL SHERIFFS
DEPARTMENT.
0430 AM MIDLOTHIAN TX FLOOD
06/04/00 ELLIS POLICE DEPARTMENT
REPORTS HOMES AND
STREETS FLOODED IN
MIDLOTHIAN.
0435 AM CLEBURNE TX FLOOD
06/04/00 JOHNSON CLEBURNE EMERGENCY
MANAGEMENT REPORTS
HOMES FLOODED IN
CLEBURNE AND HIGH WATER
OVER HIGHWAY 174 NORTH
OF CLEBURNE.
0438 AM 4 S AQUILLA TX FLOOD
06/04/00 HILL SHERIFFS OFFICE
REPORTS WATER OVER THE
ROAD ON FM 2114.Local storm report, Jun 4, 6:45 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0450 AM CORSICANA TX FLOOD
06/04/00 NAVARRO WATER COVERING THE ROAD
AT THE INTERSECTION OF
HIGHWAY 287 AND I-45.
NUMEROUS REPORTS OF
STREET FLOODING IN
CORSICANA. REPORTED BY
NAVARRO COUNTY
SHERIFFS OFFICE.
0505 AM GRANBURY TX FLOOD
06/04/00 HOOD AREAS OF WATER OVER
ROADWAYS IN GRANBURY.
REPORTED BY HOOD COUNTY
SHERIFFS OFFICE.
0535 AM LAGUNA PARK TX FLOOD
06/04/00 BOSQUE SHERIFFS OFFICE
REPORTS WATER OVER THE
ROAD ON FM 2871 NEAR
WALLING BEND.
0541 AM 6 N GREENVILLE TX FLOOD
06/04/00 HUNT SHERIFFS OFFICE
REPORTS WATER OVER THE
ROADWAY ON FM 1566 6
MILES NORTH OF
GREENVILLE.
0545 AM SULPHUR SPRINGS TX FLOOD
06/04/00 HOPKINS SHERIFFS OFFICE
REPORTS 8-10 INCHES OF
WATER OVER I-30 IN
SULPHUR SPRINGS.
0550 AM CROWLEY TX FLOOD
06/04/00 TARRANT SHERIFFS OFFICE
REPORTS FM 1187 FLOODED
NEAR CROWLEY.
0630 AM JOSHUA TX FLOOD
06/04/00 JOHNSON SHERIFFS OFFICE
REPORTS CONTINUING
FLOODING IN
JOSHUA...GODLEY...AND
CLEBURNE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 8:34 PM CDT | Tornado Warning | FWD | Parker | 41 min |
| Jun 3, 9:11 PM CDT | Tornado Warning | FWD | Parker | 64 min |
| Jun 3, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 3, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 32 min |
| Jun 3, 10:17 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Jun 3, 10:36 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 10:57 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 12:37 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson | 3 hr |
| Jun 4, 1:09 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 4, 1:50 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 2:14 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 3:36 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jun 4, 3:48 AM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jun 4, 3:59 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 4, 4:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 6:00 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 4, 6:04 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 7:55 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Jun 4, 9:00 AM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jun 4, 10:30 AM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 10:58 AM CDT | Flash Flood Warning | FWD | Hopkins | 4 hr |
| Jun 4, 11:35 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 4, 11:58 AM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Jun 4, 1:29 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 5:52 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.